Alert archive / Illinois / Red Flag Warnings in 2011

Red Flag Warning 5, NWS Paducah, KY

November 18, 20116 counties in Illinois; Perry County, Missouri

NWS Paducah, KY issued this red flag warning at Nov 18, 2011, 4:13 AM CST for 6 counties in Illinois; Perry County, Missouri. It took effect at Nov 18, 2011, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2011, 4:13 AM CST (10:13 UTC)
In effect from
Nov 18, 2011, 12:00 PM CST
Expired
Nov 18, 2011, 6:00 PM CST
In force
6 hr
Issued by
NWS Paducah, KY

Counties Franklin County, IL, Hamilton County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Wayne County, IL, Perry County, MO

The radar

The Paducah radar (KPAH), 112 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2620 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WWUS83 KPAH 181013
RFWPAH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
413 AM CST FRI NOV 18 2011

...RED FLAG WARNING THIS AFTERNOON FOR PARTS OF SOUTHWESTERN ILLINOIS
AND SOUTHEASTERN MISSOURI...

.THE PRESSURE GRADIENT BETWEEN LOW PRESSURE IN THE UPPER MIDWEST AND
HIGH PRESSURE IN THE CAROLINAS WILL PROVIDE SUSTAINED 20 FOOT
WINDS OF AT LEAST 15 MPH THIS AFTERNOON IN THIS AREA. LOW HUMIDITY
AND DRY VEGETATION WILL ADD TO THE FIRE HAZARD.

ILZ075-076-080>082-084-MOZ076-181800-
/O.NEW.KPAH.FW.W.0005.111118T1800Z-111119T0000Z/
JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-HAMILTON-JACKSON-PERRY MO-
413 AM CST FRI NOV 18 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR PARTS OF SOUTHWESTERN ILLINOIS AND SOUTHEASTERN
MISSOURI...INCLUDING PART OF THE SHAWNEE NATIONAL FOREST...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* WIND...SUSTAINED SOUTHERLY WINDS OF 15 TO 20 MPH ARE EXPECTED...
  WITH GUSTS 25 TO 30 MPH.

* HUMIDITY...RELATIVE HUMIDITY WILL DROP TO 25 PERCENT OR LOWER.

* VEGETATION...10 HOUR FUEL STICK MOISTURES MAY DROP BELOW 9 PERCENT
  TODAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARMER TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
158 
WWUS83 KPAH 181652
RFWPAH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1052 AM CST FRI NOV 18 2011

...RED FLAG WARNING THIS AFTERNOON FOR PARTS OF SOUTHWESTERN
ILLINOIS AND SOUTHEASTERN MISSOURI...

.THE PRESSURE GRADIENT BETWEEN LOW PRESSURE IN THE UPPER MIDWEST
AND HIGH PRESSURE IN THE CAROLINAS WILL PROVIDE SUSTAINED 20 FOOT
WINDS OF AT LEAST 15 MPH THIS AFTERNOON IN THIS AREA. LOW
HUMIDITY AND DRY VEGETATION WILL ADD TO THE FIRE HAZARD.

ILZ075-076-080>082-084-MOZ076-190000-
/O.CON.KPAH.FW.W.0005.111118T1800Z-111119T0000Z/
JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-HAMILTON-JACKSON-PERRY MO-
1052 AM CST FRI NOV 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR PORTIONS OF SOUTHWEST ILLINOIS AND SOUTHEAST
MISSOURI...INCLUDING THE NORTHWEST PORTION OF THE SHAWNEE NATIONAL FOREST...

* WIND...SUSTAINED SOUTHERLY WINDS OF 15 TO 20 MPH ARE 
  EXPECTED...WITH GUSTS 25 TO 30 MPH. 

* HUMIDITY...RELATIVE HUMIDITY WILL DROP TO 25 PERCENT OR LOWER.

* VEGETATION...10 HOUR FUEL STICK MOISTURES MAY DROP BELOW 9 
  PERCENT TODAY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARMER TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Nov 18, 3:45 AM CST, 28 minutes earlier.

Area forecast discussion, Nov 18, 3:45 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
345 AM CST FRI NOV 18 2011

.DISCUSSION...
WITH HIGH PRESSURE TO OUR EAST AND A TIGHTENING PRESSURE
GRADIENT...SOUTH WINDS WILL BE INCREASING ACROSS THE PAH FORECAST
AREA TODAY. OUR HIGHEST WINDS WILL BE ACROSS PORTIONS OF SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS FROM PERRYVILLE MISSOURI TO BENTON
ILLINOIS TO FAIRFIELD NORTHWEST. THESE LOCATIONS ALSO HAVE HAD THE
LEAST PRECIPITATION THE PAST WEEK...AND AFTERNOON RELATIVE
HUMIDITIES WILL FALL TO AROUND 25 PERCENT. DUE TO THESE
FACTORS...A RED FLAG WARNING HAS BEEN ISSUED FOR THESE COUNTIES
THIS AFTERNOON.

AFTER A COLD START THIS MORNING...THE SOUTH WINDS WILL HELP
TEMPERATURES WARM UP TO NEAR SEASONAL READINGS THIS AFTERNOON. DEW
POINTS WILL INCREASE MORE SIGNIFICANTLY TONIGHT...AND MUCH WARMER
TEMPERATURES ARE EXPECTED TONIGHT INTO SATURDAY NIGHT. WINDS WILL
AGAIN BE GUSTY ON SATURDAY...BUT THE INCREASING DEW POINTS SHOULD
NEGATE ANY FIRE WEATHER ISSUES.

LOW PRESSURE OVER THE GREAT LAKES WILL DRAG A COLD FRONT INTO THE
MIDDLE MISSISSIPPI AND LOWER OHIO RIVER VALLEYS SATURDAY NIGHT.
CHANCE POPS FOR SHOWERS WILL SPREAD ACROSS THE PAH FORECAST AREA
FROM WEST TO EAST SATURDAY NIGHT...WITH LIKELY POPS ACROSS ALL BUT
FAR NORTHWEST PORTIONS OF THE FA SUNDAY.  GFS...NAM AND ECMWF ALL
SHOW MORE SIGNIFICANT QPF ACROSS THE SOUTHEAST HALF OF THE
FA...WITH GFS INDICATING SOME AREAS COULD SEE OVER AN INCH. ECMWF
AND NAM SHOW AMOUNTS MORE IN THE QUARTER TO HALF INCH RANGE. AM
LEANING TOWARD THE LOWER QPF AMOUNTS WITH ONLY SCATTERED
THUNDERSTORMS AT BEST AND THE FAIRLY QUICK MOVEMENT OF THIS FIRST
ROUND OF PRECIPITATION.

STAYED WITH CHANCE POPS ACROSS THE AREA SUNDAY NIGHT AS THE FRONT
HANGS UP OVER THE REGION. CHANCES OF SHOWERS AND THUNDERSTORMS
WILL INCREASE FROM THE SOUTHWEST MONDAY AS THE FRONT BEGINS TO
LIFT NORTH. THE BEST CHANCES WILL BE MONDAY NIGHT AND TUESDAY AS
LOW PRESSURE MOVES ALONG THE FRONT AND ACROSS OUR FA...PRODUCING
MORE SIGNIFICANT QPF...ESPECIALLY ACROSS THE SOUTHERN HALF OF OUR
COUNTIES. CHANCE POPS WILL LINGER INTO TUESDAY NIGHT AND
WEDNESDAY. OVERALL...QPF TOTALS IN THE 1.5 TO 3 INCH RANGE ARE
POSSIBLE THROUGH THE SEVERAL DAY EVENT.

HIGH PRESSURE WILL BUILD INTO THE CENTRAL PLAINS WEDNESDAY NIGHT.
THIS WILL PROVIDE DRY WEATHER AND NEAR SEASONAL TEMPERATURES
WEDNESDAY NIGHT INTO THURSDAY.

&&

.AVIATION...
VERY DRY VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT. ON THE BACK
SIDE OF A SFC HIGH PRESSURE AREA...PREDOMINANTLY SRLY SFC WINDS WILL
GUST ABOVE 12 KTS FOR MOST OF THE DAYLIGHT HOURS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     PERRY MO.

IL...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     FRANKLIN-HAMILTON-JACKSON-JEFFERSON-PERRY IL-WAYNE IL.

IN...NONE.
&&

RST/DB
Hazardous weather outlook, Nov 17, 4:48 AM CST, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
448 AM CST THU NOV 17 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
448 AM CST THU NOV 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION SATURDAY NIGHT
THROUGH TUESDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Illinois, 2011Red Flag Warnings in Missouri, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.